Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 175, NWS Paducah, KY

June 12, 2004Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2004, 1:24 PM CDT for Trigg County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2004, 1:24 PM CDT (18:24 UTC)
Expired
Jun 12, 2004, 2:00 PM CDT
In force
36 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Trigg County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 AM CDT, 10 hours 44 minutes earlier.

Area forecast discussion, Jun 12, 2:40 AM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 AM CDT SAT JUN 12 2004

MAIN FORECAST ISSUE THROUGH MONDAY IS PRECIP CHANCES. MODELS ARE IN
GOOD AGREEMENT ON THE LARGE SCALE 500 MB PATTERN...BUT THATS WHERE
THE AGREEMENT ENDS. ETA/GFS SURFACE PRESSURE PATTERNS SHOW MAJOR
DIFFERENCES...ESPECIALLY AT 48 HOURS AND BEYOND. GIVEN THE VERY
MOIST AND UNSTABLE AIR MASS OVER THE REGION...EVEN SUBTLE 500 MB
FEATURES WILL BE IMPORTANT. HOWEVER...SINCE THE MODELS CANNOT HANDLE
THESE FINE SCALE DETAILS MUCH BEYOND 12 HOURS...WILL FOCUS ON THE
LARGE SCALE CHANGES.

TODAY AND TONIGHT...THE MODELS INDICATE ONLY A SLIGHT SOUTHWARD
SHIFT OF THE 500 MB WESTERLIES AS THE SOUTHEAST U.S. RIDGE FLATTENS
OUT. THIS SHIFT WILL BE JUST ENOUGH TO ALLOW SOME WEAK IMPULSES TO
MOVE NORTHEAST ACROSS THE LOWER OHIO VALLEY. SINCE ISOLATED
CONVECTION HAS BEEN FORMING THE PAST FEW DAYS ALMOST UNDERNEATH THE
RIDGE AXIS...THESE WEAK IMPULSES SHOULD GENERATE SCATTERED
CONVECTION THROUGH THIS EVENING. AIR MASS WILL BE PRIMED FOR
CONVECTION...WITH K INDICES HOVERING THE MID 30S AND PRECIP WATER
VALUES NEAR 1.8 INCHES. CONVECTIVE INHIBITION SHOULD BE OVERCOME
WITH STRONG DAYTIME HEATING TODAY AS SKIES START OUT CLEAR. HIGHS
WILL BE BUMPED UP A FEW DEGREES CLOSER TO AVN MOS GUIDANCE...WHICH
IS A COMPROMISE BETWEEN ETA AND NGM MOS.

FOR SUNDAY AND SUNDAY NIGHT...PRECIP CHANCES APPEAR TO BE THE
HIGHEST OF THE NEXT SEVERAL DAYS. ETA/GFS BOTH SHOW 500 MB TROUGHING
INCREASING OVER WESTERN MO/EASTERN KS DURING THE DAY SUNDAY. THIS
TROUGH WILL MOVE EAST ACROSS THE FORECAST AREA ON MONDAY. LARGE
SCALE FORCING SHOULD BE PLENTY STRONG ENOUGH FOR SCATTERED TO
NUMEROUS STORMS LATE SUNDAY INTO SUNDAY NIGHT. GIVEN VERY STRONG
INSTABILITY /GFS SURFACE BASED CAPES NEAR 4000/...PULSE TYPE WIND
AND HAIL EVENTS ARE POSSIBLE. ORGANIZED SEVERE WEATHER THREAT
APPEARS LOW GIVEN THE FORECAST WIND PROFILES /0 TO 6 KM SHEAR AROUND
20 KNOTS/.

BY 12Z TUESDAY...THE 500 MB TROUGH AXIS WILL BE EAST OF THE FORECAST
AREA. WILL BEGIN TO TAPER DOWN PRECIP CHANCES ON MONDAY...WITH ONLY
ISOLATED COVERAGE MONDAY NIGHT AND TUESDAY. AS MENTIONED ABOVE...THE
BIGGEST MODEL DIFFERENCE IS IN THE SURFACE AND 850 MB FEATURES
MONDAY AND BEYOND. THE GFS BRINGS A COLD FRONT ACROSS OUR REGION ON
MONDAY...WHILE THE ETA SHOWS NEITHER THE FRONT NOR THE BUBBLE HIGH
BEHIND IT. THE GFS HAS SHOWN VERY LITTLE RUN TO RUN CONSISTENCY WITH
COLD FRONTAL PASSAGES DAY 3 AND BEYOND. BASED ON VERY MARGINAL UPPER
LEVEL SUPPORT...AS WELL AS THE CLIMATOLOGY OF OUR REGION IN
JUNE...WILL FOLLOW THE ETA SOLUTION. WILL BUMP UP TEMPERATURES AND
DEW POINTS TUESDAY THROUGH THURSDAY. THIS IS SUPPORTED BY GFS
MOS...EVEN THOUGH IT BRINGS A COLD FRONT ACROSS OUR AREA. NO PRECIP
WILL BE FORECAST WEDNESDAY AS EAST/WEST 500 MB RIDGE AXIS
BECOMES LOCATED FROM OKLAHOMA TO SOUTHERN KENTUCKY.

NO CHANGES WILL BE MADE BEYOND WEDNESDAY. GFS TRIES TO DEVELOP A 500
MB TROUGH OVER THE EASTERN STATES LATE IN THE WEEK. WILL MAINTAIN
LOW POPS LATE IN THE WEEK AS 500 MB HEIGHTS FALL. WILL ALSO MAINTAIN
THE GRADUAL COOLING TREND.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

MY
Hazardous weather outlook, Jun 12, 4:24 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
424 AM CDT SAT JUN 12 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
424 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY AND TONIGHT MAY REACH SEVERE
LEVELS...PRODUCING A FEW DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
CAPE GIRARDEAU MISSOURI TO EVANSVILLE INDIANA. SOUTH OF THE SLIGHT
RISK AREA...ANY SEVERE WEATHER OCCURRENCES WILL BE ISOLATED AT MOST.

MINOR FLOODING CONTINUES ALONG PORTIONS OF THE OHIO RIVER. CHECK THE
LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY...WITH
SOME STORMS POSSIBLY REACHING SEVERE LEVELS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY OVER MUCH OF THE
OUTLOOK AREA...MAINLY NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO
HOPKINSVILLE KENTUCKY. AGAIN...THE MAIN HAZARDS WILL BE DAMAGING
WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO LIKELY IN THE STORMS.

THERE WILL BE A LULL IN THE STORMS TUESDAY AND WEDNESDAY...BEFORE
STORMS INCREASE AGAIN LATE IN THE WEEK. STORMS LATE IN THE WEEK MAY
BE STRONG.

ALL POINTS ALONG THE OHIO RIVER ARE FORECAST TO BE UNDER FLOOD STAGE
BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS MAY BE REQUESTED ANY TIME THROUGH MONDAY.
SPOTTERS...ESPECIALLY THOSE UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS...ARE ASKED TO BE READY TO ACTIVATE.

YORK

In the hours before

Special weather statement, Jun 12, 11:39 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1139 AM CDT SAT JUN 12 2004

ILZ088>094-KYZ001>013-015>017-021-022-MOZ087-110>112-114-121800-
ALEXANDER IL-BALLARD KY-CALDWELL KY-CALLOWAY KY-CAPE GIRARDEAU MO-
CARLISLE KY-CHRISTIAN KY-CRITTENDEN KY-FULTON KY-GRAVES KY-HARDIN IL-
HICKMAN KY-HOPKINS KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-
MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-
POPE IL-PULASKI IL-SCOTT MO-STODDARD MO-TODD KY-TRIGG KY-UNION IL-
WEBSTER KY-
1139 AM CDT SAT JUN 12 2004

...STRONG THUNDERSTORMS WILL LIKELY PRODUCE GUSTY WINDS...

AT 1135 AM...PADUCAH DOPPLER RADAR CONTINUED TO DETECT NUMEROUS
STRONG THUNDERSTORMS OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF
ILLINOIS AND WESTERN KENTUCKY. MOST OF THE ACTIVITY WAS ALONG AND
SOUTH OF A LINE FROM SHAWNEETOWN ILLINOIS TO POPLAR BLUFF MISSOURI.
THE INDIVIDUAL STORMS WERE MOVING EAST AROUND 30 MPH.

THE STRONGER STORMS WILL LIKELY PRODUCE WINDS 40 TO 50 MPH. THESE
WINDS MAY EVEN OCCUR A FEW MILES AWAY FROM THE PARENT THUNDERSTORM
ACTIVITY. GUSTY WINDS OF THIS NATURE CAN BLOW AROUND LOSE OBJECTS
SUCH AS YARD ITEMS...AND CAN EVEN BRING A TREE OR TWO DOWN.

STAY TUNED FOR LATER STATEMENTS...AND BE PREPARED TO TAKE ACTION
SHOULD A WARNING BE ISSUED...FOR A SEVERE THUNDERSTORM.
Local storm report, Jun 12, 11:50 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1121 AM     TSTM WND DMG     4 N MOUNDS              37.17N 89.20W
06/12/2004                   PULASKI            IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS PORTIONS OF THE VILLA
            RIDGE COMMUNITY.

&&

SMITTY
Local storm report, Jun 12, 12:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     PRINCETON               37.11N 87.88W
06/12/2004                   CALDWELL           KY   EMERGENCY MNGR

            LARGE TREE FELL ON VEHICLE, LARGE TREE LIMBS DOWN ALSO.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:19 AM CDTSevere Thunderstorm WarningPAHPulaski41 min
Jun 12, 11:42 AM CDTSevere Thunderstorm WarningPAHMassac48 min
Jun 12, 4:30 PM CDTSevere Thunderstorm WarningPAHAlexander30 min
Jun 12, 4:31 PM CDTSevere Thunderstorm WarningPAHUnion44 min
Jun 12, 4:46 PM CDTSevere Thunderstorm WarningPAHPulaski44 min
Jun 12, 5:16 PM CDTTornado WarningPAHJohnson29 min
Jun 12, 12:04 PM CDTSevere Thunderstorm WarningPAHCaldwell41 min
Jun 12, 12:41 PM CDTSevere Thunderstorm WarningPAHChristian49 min
Jun 12, 12:45 PM CDTSevere Thunderstorm WarningPAHCalloway45 min
Jun 12, 3:17 PM CDTSevere Thunderstorm WarningPAHFulton43 min
Jun 12, 2:38 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley37 min
Jun 12, 2:58 PM CDTSevere Thunderstorm WarningPAHButler62 min
Jun 12, 3:11 PM CDTSevere Thunderstorm WarningPAHWayne34 min
Jun 12, 3:39 PM CDTSevere Thunderstorm WarningPAHBollinger51 min
Jun 12, 4:03 PM CDTSevere Thunderstorm WarningPAHCape Girardeau57 min
Jun 12, 4:11 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott34 min
Jun 12, 4:19 PM CDTSevere Thunderstorm WarningPAHMississippi41 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.